Halton Regional Police Service
In This Section
Increase Font Normal Font Decrease Font Follow us on Twitter Like us on Facebook View our videos on YouTube

Media Release

Release Date: September 20th, 2019 - 12:21pm

Originator: Inspector, Kevin Maher, Regional Investigative Services, 905-825-4747 ext. 8752

Contact: Inspector, Kevin Maher, Regional Investigative Services, 905-825-4747 ext. 8752

Location: Halton Region

Attachment 1: 6161-Counterfeit oxycodone - for media release.jpg


Counterfeit Oxycodone Pills Containing Fentanyl Circulating in the Greater Toronto Area

Can you tell the difference between these pills? Neither can we. One of these is oxycodone, and one is fentanyl, made to look like oxycodone.

​The Halton Regional Police Service and the Halton Region Health Department want to warn the community that counterfeit Oxycocet® (oxycodone) pills containing fentanyl are known to be circulating in the Greater Toronto Area. The pills closely resemble oxycodone pills.  The presence of fentanyl in these counterfeit pills increases the risk of overdose among ​people using them. For context, fentanyl was present in 75 per cent of all o​​pioid-related deaths in Halton Region in 2018.

If you use drugs, or have a friend or family member who uses drugs, these tips may help save a life in the event of an overdose:

Know the signs. An overdose is a medical emergency. Know the signs of an overdose and call 9-1-1 right away:

  • difficulty walking, talking, or staying awake
  • blue lips or nails
  • very small pupil​​s
  • cold and clammy skin
  • dizziness and confusion
  • extreme drowsiness
  • choking, gurgling or snoring sounds
  • slow, weak or no breathing
  • inability to wake up, even when shaken or shouted at

​​Don't run. Call 9-1-1.Our frontline officers, and other first responders in Halton, carry naloxone and we want to assist. The Good Samaritan Drug Overdose Act provides broad legal protections for anyone seeking emergency support during an overdose, including the person experiencing an overdose. This means citizens, including youth, will not be charged for offences such as simple possession for calling 9-1-1 in an emergency.

Carry naloxone, a drug that can temporarily reverse an opioid overdose. Naloxone is available free-of-charge in Halton at:

Regional Health Clinics (in Acton, Burlington, Georgetown, Milton and Oakville) and Halton RegionNeedle Exchange Program (Exchange Works)

- Some local pharmacies. To find a pharmacy that distributes naloxone, visit the Ontario government's Where to get a free naloxone kit web page.

Never use alone.Don't use drugs alone, and don't let those around you use alone either. If you overdose when you are alone, there will be no one there to help you. If you are using with someone else, don't use at the same time. 

Go slow. The quality of street drugs is unpredictable. Any drug can be cut with, or contaminated by, other agents or drugs (e.g. fentanyl), which in very small amounts can be harmful or fatal. Know your tolerance and always use a small amount of a drug first to check the strength.